A Caltech Library Service

Asymptotic Matrix Theory of Bragg Fibers

Xu, Yong and Ouyang, George X. and Lee, Reginald K. and Yariv, Amnon (2002) Asymptotic Matrix Theory of Bragg Fibers. Journal of Lightwave Technology, 20 (3). pp. 428-440. ISSN 0733-8724.

See Usage Policy.


Use this Persistent URL to link to this item:


We developed a matrix theory that applies to any cylindrically symmetric fiber surrounded with Bragg cladding, which includes both the Bragg fibers and the recently proposed dielectric coaxial fibers. In this formalism,an arbitrary number of inner dielectric layers are treated exactly and the outside cladding structure is approximated in the asymptotic limit. An estimate of the radiation loss of such fibers is given. We compare the asymptotic results with those obtained from the finite difference time domain (FDTD) calculations and find excellent agreement between the two approaches.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 2002 IEEE. Reprinted with permission. Manuscript received June 26, 2001. This work was supported in part by the Office of Naval Research.
Subject Keywords:Approximation methods, Bragg scattering, optical fiber dispersion, optical fiber losses, optical fibers, optical waveguide theory, periodic structures
Issue or Number:3
Record Number:CaltechAUTHORS:XUYjlt02
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:2866
Deposited By: Archive Administrator
Deposited On:03 May 2006
Last Modified:02 Oct 2019 22:57

Repository Staff Only: item control page